MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE WITH BD ULTRA-FINE¿ NEEDLE

BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE WITH BD ULTRA-FINE¿ NEEDLE
Catalog Number 326730
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No lot # provided.Medical device expiration date: unknown.Device manufacture date: unknown.A sample is not available for evaluation.However, a no sample investigation will be completed.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the consumer received bd¿ insulin syringe with bd ultra-fine¿ needle(s) that were not sealed and seemed to be tampered with.The product was not used and there was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
The initial mdr was submitted with an unknown lot number.Mdr device information, including lot number, has been updated according to samples received.Upon completion of the investigation, another supplemental report will be filed.Add¿l information: lot # provided: 6335702, medical device expiration date: 01/31/2022 and device manufacture date: 11/30/2016.
 
Additional Manufacturer Narrative
Investigation summary: two investigations were carried out.First investigation summary: customer returned (3) 1/2cc, 6mm, 31g u500 insulin syringes in blister packs from lot # 6335702.Customer states that the bag was not sealed and seemed to be tampered with.All returned samples were examined and all exhibited an open blister pack with broken pieces of other syringes in the blister packs.Samples were forwarded to manufacturing (holdrege) on 06apr2018 for further investigation.Second investigation summary: on (b)(6)2018 , holdrege received three (3) 0.5ml, 6mm, 31g u-500 syringes in opened blister-packs from batch# 6335702.All samples were decontaminated per hstr-17 prior to being evaluated.Upon evaluation by qe ah and qe jh, similar findings to those documented during initial investigation performed at bd franklin lakes were noted.A review of the device history record was completed for batch# 6335702.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [200681721] noted that did not pertain to the complaint.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint reported for the defect/condition on lot number 6335702.Based on the samples / photo(s) received the investigation concluded: - confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Probable root cause is likely to be a jam along the separation blade, resulting in incomplete seals/cuts when separating the individual blister-packs during production.If the jam is not cleared in a timely manner, this can lead to open blister-packs and/or syringes being caught within the seal of the blister-pack, such as is observed within the returned samples.Based on the above, no capa is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD¿ INSULIN SYRINGE WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7345743
Report Number1920898-2018-00128
Device Sequence Number84374
Product Code FMF
UDI-Device Identifier00382903267309
UDI-Public00382903267309
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2022
Device Catalogue Number326730
Device Lot Number6335702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer02/22/2018
02/22/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/23/2018
05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;